DOCTORS FAILURE TO STOP LABOR-INDUCING DRUG LEAVES NEWBORN WITH CEREBRAL PALSYMay 25, 2005 | www.Newsinferno.com
A Doctor In England Has Admitted To All Charges Brought Against Him.
A doctor in England has admitted to all charges brought against him in a proceeding before the General Medical Counsels Fitness to Practice Panel.
Dr. Bilal Kazi had been charged with improperly allowing midwives to continue administering Syntocinon (a hormone used to induce labor) when the fetus was in respiratory distress. As a result, the infant suffered catastrophic and permanent brain damage.
Side-Effects Of Syntocinon.
One of the possible side-effects of Syntocinon is a decrease in the blood and oxygen supply to the fetus. Another is fetal distress brought about by uterine hyperactivity which can sometimes lead to the death of the fetus.
Due to these potentially grave risks, the attending physician must carefully monitor the fetus at all times when the drug is being administered. In this case, Syntocinon continued to be administered because of the doctor admitted failure to notice that the fetus was struggling to breathe.